MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA DILATATION CATHETER; PTA DILATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA DILATATION CATHETER; PTA DILATION CATHETER
Model Number 425-2522X
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date 12/2020).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the pta dilatation catheter was allegedly bent/twisted and kinked.There was no reported patient injury.
 
Additional Manufacturer Narrative
A complaint lot history review was carried out the lot number and no anomalies were identified.The lot met all test release criteria.There was nothing found to indicate a manufacturing related cause for this event.The result of the investigation is confirmed for the material deformation failure mode reported.The balloon was twisted for a section of approximately 12mm in length positioned 35mm from the distal marker band.There were also bends noted along the shaft.The balloon twisted section and shaft bends are unlikely to be manufacturing related as a 100% visual inspection is performed during catheter production.There were no kinks detected during the evaluation.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.Finally it is unknown whether patient factors, handling or procedural techniques contributed to the reported event.The definitive root cause for the reported issues could not be determined based upon available information.The ifu for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: description: the sleek percutaneous transluminal angioplasty (pta) peripheral catheter family comprise a range of sizes of rapid exchange catheters for peripheral angioplasty.The catheter¿s proximal tubing is 304v stainless steel and the distal coaxial tubings are nylon co-polymer blend.The lumen of the shaft is used for the purpose of inflating and deflating the balloon.A second lumen at the tip is used for advancing the guidewire.Indications: the sleek catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: reuse, resterilization, reprocessing and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.If the hypotube kinks prior to or during use the catheter should be discarded.No attempt should be made to straighten a kink in the hypotube.Storage: store in a cool, dark, dry place.Use the catheter prior to the ¿use by¿ date specified on the package.Directions for use: inspection and preparation remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Deflation and withdrawal.Simultaneously withdraw the dilatation catheter and guidewire from the guiding catheter/sheath.As the balloon exits the vessel, use a smooth, gentle, steady, motion.If resistance is felt upon removal then the balloon, guidewire and the guiding catheter/sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and guiding catheter/sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.
 
Event or Problem Description
It was reported that the pta dilatation catheter was allegedly bent/twisted and kinked.It was also alleged that the use of the device was more challenging because of the alleged kink, however, there were no reported difficulty in removing the device from the patient.There was no reported patient injury.

Brand Name
SLEEK RX PTA DILATATION CATHETER
Common Device Name
PTA DILATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7834367
Report Number9616666-2018-00120
Device Sequence Number1155533
Product Code LIT
UDI-Device Identifier00801741132407
UDI-Public(01)00801741132407
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number425-2522X
Device Catalogue Number425-2522X
Device Lot NumberCMCN0114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1